Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 229, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Dec 1, 2006, 1:07 PM EST for Potter County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2006, 1:07 PM EST (18:07 UTC)
- Expired
- Dec 1, 2006, 2:00 PM EST
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Potter County, PA
The radar
The State College radar (KCCX), 92 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 1, 10:09 AM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 11:14 AM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 1, 11:14 AM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1114 AM EST FRI DEC 1 2006 .SHORT TERM /THROUGH THIS AFTERNOON/... ZONE TEXT AND WEATHER GRIDS VIA THE WEB UPDATED FOR ISSUANCE OF SEVERE THUNDERSTORM WATCH 874 IN EFFECT UNTIL 6 PM. LINE OF HEAVY SHRA/TSRA WITH EMBEDDED BOW ECHOES RACING NE AT 55 TO 60 MPH. TIMING ON TRACK TO AFFECT THE WRN MTNS BETWEEN 16-18Z...THE CENTRAL ZONES 18-19Z AND THE AREA EST OF THE SUSQ MAINSTEM 19-21Z. && .PREV DISCUSSION... /ISSUED 936 AM EST FRI DEC 1 2006/ SHORT TERM /THROUGH THIS EVENING/... NARROW COLD FRONTAL RAIN BAND WITH VIRTUALLY NO LIGHTNING ATTM WAS RACING TO THE NE AT AROUND 50 KT. SREF CAPE/AND NAM PRESSURE RISE MAXS TARGET THE SOUTHERN HALF OF THE CWA THIS AFTERNOON FOR THE GREATEST POTENTIAL OF SEVERE...CAPTURING THE GREATER PORTION OF SPC/S MDT RISK OUTLOOK AREA. ISSUED A ZONE/GRID UPDATE TO REFLECT THE POTENTIAL OF DAMAGING WIND GUSTS WITH THE NCRFB...LATE THIS MORNING ACROSS THE WRN PENN MTNS...AND DURING THE EARLY TO MID AFTERNOON ACROSS THE CENTRAL MTNS AND SUSQ VALLEY. REST OF THE PREVIOUS FCST LOOK IN PRETTY GOOD SHAPE. PREV DISCUSSION... /ISSUED 355 AM EST FRI DEC 1 2006/ SHORT TERM /TODAY THROUGH SUNDAY/... STRENGTHENING LO PRES TRACKING TRACKING NORTHWRD THRU OHIO VALLEY THIS AM. STEADY RAIN CONFINED TO AREA NORTH OF BAROCLINIC ZONE...LEAVING PA MAINLY RAIN-FREE EARLY THIS AM. TRAILING COLD FRONT WILL SWEEP THRU CENTRAL PA THIS AFTN...ACCOMPANIED BY HVY SHWRS/TSTMS. MODEL CAPE VALUES SIGNIFICANT FOR TIME OF YEAR (ARND 500 J/KG)...COMBINED WITH TREMENDOUS SHEAR...SUPPORT THE MED RISK OF SVR WX ISSUED BY SPC. LL SHEAR NR 50KTS ALSO SUGGESTS POSSIBILITY OF ISOLATED TORNADOES. HIGH PRECIP WATER VALUES COMBINED WITH VIGOROUS LIFT ALONG COLD FRONT WILL LIKELY RESULT IN DOWNPOURS THAT COULD PRODUCE LOCALIZED POOR DRAINAGE FLOODING. 1HR FFG VALUES EXCEED STORM TOTAL QPF OVR MUCH OF THE REGION...SUGGESTING ANY FLASH FLOODING WOULD BE ISOLATED AT BEST. HOWEVER...WILL LEAVE FFA IN TACT FOR NOW...WHICH MESHES WELL WITH FLASH FLOOD WATCHES OF NEIGHBORING OFFICES. HAVE EXPANDED HIGH WIND WARNING TO COVER ENTIRE CWA PER COORDINATION WITH NEIGHBORING OFFICES. FEEL GREATEST THREAT OF DAMAGING WINDS WILL BE WITH CONVECTION ASSOCIATED WITH COLD FRONT. HOWEVER...MODEL SOUNDING DATA STILL SHOWS 50-60KT WIND AT TOP OF WELL MIXED BLYR BEHIND FRONT...SO NON-CONVECTIVE GUSTS NR WARNING CRITERIA STILL POSSIBLE INTO THE EVENING HOURS. SCT LAKE EFFECT SNOW SHWRS WILL DEVELOP OVR THE MTNS THIS EVENING AS MUCH COLDER AIR ARRIVES ON WESTERLY FLOW TONIGHT. LOW INVERSION HEIGHTS...AND ABV FREEZING SFC TEMPS EARLY THIS EVENING...WILL KEEP ACCUMS ON THE LIGHT SIDE. MTN -SHSN SHOULD TAPER TO FLURRIES ON SATURDAY AS RIDGE OF HI PRES BUILDS TOWARD PA FROM THE WEST. FAIR AND SEASONABLE CONDITIONS APPEAR LIKELY SUNDAY UNDER RIDGE. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... 00Z MREF SHOWING POTENT S/WV ROUNDING BASE OF GRT LKS TROUGH EARLY MONDAY. EXPECT MTN -SHSN TO ACCOMPANY PASSAGE OF THIS FEATURE. HOWEVER...ASSOCIATED COASTAL LOW IS PROGGED BY NEARLY ALL ENSEMBLE MEMBERS TO REMAIN TOO FAR EAST TO AFFECT PA. COLDEST AIRMASS OF SEASON IS LIKELY TO BE DRAWN SOUTH IN WAKE OF S/WV EARLY NEXT WEEK. MREF 850 TEMPS ARND -14C MONDAY SUGGEST HIGHS MAY REMAIN BLW FREEZING OVR ALL BUT SUSQ VALLEY. AVIATION... ROUGH FLYING WEATHER OVER THE NEXT 24-36 HOURS AS BIG CHANGES ARE ON THE WAY. WARM FRONT STRETCHED ACROSS REGION EARLY THIS MORNING KEEPING MOST AREAS VFR BUT MVFR STRATOCU BEGINNING TO MOVE INTO LOWER SUSQ AS SOUTHERLY LOW LEVEL WINDS ARE ON THE INCREASE. THE STRATOCU WILL SLOWLY LOWER AND SPREAD FURTHER WEST AND NORTH BY SUNRISE AND LLWS WILL DEVELOP FOR MAINLY EASTERN 2/3 OF CWA. SCATTERED SHOWERS WILL ALSO REDUCE VSBYS/CIGS LOCALLY EARLY...MAINLY IN THE NW. SURFACE WINDS WILL START OUT LIGHT AND THEN INCREASE TO 10-20 KTS AND BECOME GUSTY AFTER SUNRISE AS STRONGER WINDS MOVE IN ALOFT. STRONG COLD FRONT ASSOCIATED WITH DEEPENING LOW WILL THEN SWEEP ACROSS CENTRAL PA BETWEEN 16Z-20Z BRINGING MAINLY MVFR WITH SOME BRIEF IFR CONDITIONS. RAIN WITH EMBEDDED TSTORMS WILL ACCOMPANY THE FRONT...AND THE TSTORMS WILL BE CAPABLE OF LOCALLY STRONG WINDS AND HEAVIER DOWNPOURS WHICH WILL SIGNIFICANTLY AFFECT AVIATION INTERESTS. WINDS WILL SHIFT TO THE SOUTHWEST AND PICK UP TO SUSTAINED 20-30 KTS WITH HIGHER GUSTS. STRONG SOUTHWEST TO WEST WINDS CONTINUE BEHIND THE FRONT WHICH WILL KEEP LLWS IN THE FORECAST AND USHER IN MUCH COLDER AIR. RAIN SHOWERS WILL GRADUALLY CHANGE TO SNOW SHOWERS AS TEMPERATURES FALL LATE THIS AFTERNOON AND THIS EVENING...WITH AERIAL COVERAGE OF SHOWERS SLOWLY DIMINISHING. THIS WILL LEAD TO A GENERAL IMPROVING OF CONDITIONS AT MOST TAF SITES EXCEPT FOR LOCAL REDUCTIONS TO CIGS/VSBYS IN THE SHOWERS. LOWER CIGS/VSBYS MAY LAST THROUGH 12Z IN THE HIGHER ELEVATION SITES OF KBFD/KJST. && .CTP WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL MIDNIGHT SATURDAY. FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 10 PM FRIDAY. && SHORT TERM...LAMBERT
Hazardous weather outlook, Dec 1, 5:33 AM EST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 533 AM EST FRI DEC 1 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-021045- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 533 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWEEP THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. WIND GUSTS AROUND 60 MPH ARE EXPECTED WITH SOME OF THESE STORMS. IN ADDITION...THE HEAVY DOWNPOURS COULD CAUSE LOCALIZED FLASH FLOODING. STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL LINGER INTO THE EVENING AS MUCH COLDER AIR RUSHES INTO THE REGION. HOWEVER...THE BEST CHANCE OF DAMAGING WINDS AND FLOODING WILL BE WITH THE FRONTAL PASSAGE...WHICH SHOULD OCCUR AROUND NOON OVER THE LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS...AND AROUND 3 PM IN THE SUSQUEHANNA VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 1, 12:11 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1211 PM EST FRI DEC 1 2006 PAZ005-011815- MCKEAN- 1211 PM EST FRI DEC 1 2006 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN COUNTY... AT 1210 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF JAMESTOWN TO 4 MILES NORTHEAST OF WARREN TO 11 MILES SOUTHWEST OF KANE...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR KANE AROUND 1220 PM...WESTLINE...MARSHBURG AROUND 1225 PM...LEWIS RUN...CYCLONE...BRADFORD AROUND 1230 PM AND REW AROUND 1235 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 59...STATE ROAD 66. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. RHG FORECASTER:
Local storm report, Dec 1, 12:27 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1227 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND DMG ROCKWOOD 39.92N 79.16W
12/01/2006 SOMERSET PA EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN IN THE TOWN OF ROCKWOOD AND
IN CONEMAUGH TOWNSHIP
&&
MBCSpecial weather statement, Dec 1, 12:41 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1241 PM EST FRI DEC 1 2006 PAZ006-037-011845- POTTER-TIOGA- 1241 PM EST FRI DEC 1 2006 ...STRONG THUNDERSTORMS WILL AFFECT POTTER AND TIOGA COUNTIES... AT 1239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF JOHNSONBURG TO 12 MILES NORTHEAST OF KANE TO 4 MILES WEST OF BRADFORD...MOVING EAST AT 55 MPH. THE THUNDERSTORMS WILL BE NEAR SHINGLEHOUSE AROUND 105 PM...ROULETTE...KEATING SUMMIT AROUND 110 PM...OSWAYO AROUND 115 PM...COUDERSPORT AROUND 120 PM...GENESEE AROUND 125 PM AND DENTON HILL STATE PARK AROUND 130 PM. THESE STORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND A BRIEF PERIOD OF HEAVY RAIN AS THEY SWEEP ACROSS THE REGION. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD 449. FORECASTER:RHG
Local storm report, Dec 1, 12:44 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1244 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 3 N JOHNSTOWN 40.37N 78.92W
12/01/2006 CAMBRIA PA EMERGENCY MNGR
TREES DOWN IN PORTIONS OF MIDDLE TAYLOR TOWNSHIP.
&&
MBCSpecial weather statement, Dec 1, 12:56 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1256 PM EST FRI DEC 1 2006 PAZ010-011-017-018-041-045-011830- CAMERON-CLEARFIELD-ELK-NORTHERN CENTRE-NORTHERN LYCOMING- SOUTHERN CLINTON- 1256 PM EST FRI DEC 1 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CENTRE...CLEARFIELD... CLINTON...ELK AND LYCOMING COUNTIES... AT 1252 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF ST. MARYS TO 5 MILES NORTHEAST OF CLEARFIELD...MOVING EAST AT 75 MPH. THE THUNDERSTORMS WILL BE NEAR PINE GLEN...MOSHANNON AROUND 105 PM...SNOW SHOE AROUND 110 PM...MILL HALL...LOCK HAVEN AROUND 125 PM...DUNNSTOWN AND MACKEYVILLE AROUND 130 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 120 AND 179. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD 120. STRONG WINDS UP TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS. FORECASTER:RHG
Special weather statement, Dec 1, 1:02 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 102 PM EST FRI DEC 1 2006 PAZ019-026-027-034-035-011830- BEDFORD-FULTON-HUNTINGDON-MIFFLIN-SOUTHERN CENTRE- 102 PM EST FRI DEC 1 2006 ...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...CENTRE...FULTON... HUNTINGDON AND MIFFLIN COUNTIES... AT 100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF TYRONE TO 3 MILES SOUTHWEST OF BREEZEWOOD...MOVING EAST AT 50 MPH. THE THUNDERSTORMS WILL BE NEAR PINE GROVE MILLS... WATERFALL...AND THE SIDELING HILL REST AREA AROUND 110 PM...STATE COLLEGE...WHIPPLE DAM STATE PARK...AND THREE SPRINGS AROUND 115 PM...SHIRLEYSBURG AND SHADE GAP AROUND 120 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 157 AND 186...I-70 BETWEEN MILE MARKERS 147 AND 160. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 22/522...ROUTE 30...ROUTE 322...ROUTE 522...STATE ROAD 45. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 11:29 AM EST | Severe Thunderstorm Warning | CTP | Warren | 46 min |
| Dec 1, 11:44 AM EST | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 61 min |
| Dec 1, 12:05 PM EST | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 55 min |
| Dec 1, 12:25 PM EST | Severe Thunderstorm Warning | CTP | Bedford, Blair | 50 min |
| Dec 1, 12:29 PM EST | Severe Thunderstorm Warning | CTP | McKean | 61 min |
| Dec 1, 12:45 PM EST | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 75 min |
| Dec 1, 2:38 PM EST | Severe Thunderstorm Warning | CTP | Montour, Northumberland, Snyder, Union | 37 min |
| Dec 1, 2:45 PM EST | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 30 min |
| Dec 1, 2:48 PM EST | Severe Thunderstorm Warning | CTP | Columbia | 27 min |
| Dec 1, 3:30 PM EST | Severe Thunderstorm Warning | CTP | Mifflin | 30 min |
| Dec 1, 3:34 PM EST | Severe Thunderstorm Warning | CTP | Juniata, Perry | 56 min |
| Dec 1, 3:44 PM EST | Severe Thunderstorm Warning | CTP | Snyder | 31 min |
| Dec 1, 3:57 PM EST | Severe Thunderstorm Warning | CTP | Montour, Northumberland, Union | 33 min |
| Dec 1, 4:07 PM EST | Severe Thunderstorm Warning | CTP | Dauphin | 53 min |
| Dec 1, 4:11 PM EST | Severe Thunderstorm Warning | CTP | Columbia | 49 min |
| Dec 1, 4:16 PM EST | Flash Flood Warning | CTP | Columbia, Northumberland | 89 min |
| Dec 1, 4:21 PM EST | Severe Thunderstorm Warning | CTP | Schuylkill | 54 min |
| Dec 1, 4:39 PM EST | Severe Thunderstorm Warning | CTP | Lebanon | 51 min |
| Dec 1, 5:06 PM EST | Severe Thunderstorm Warning | CTP | York | 24 min |
| Dec 1, 5:09 PM EST | Severe Thunderstorm Warning | CTP | Lancaster | 66 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.